Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 69, NWS Jackson, KY

July 20, 20184 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 20, 2018, 5:11 PM EDT for 4 counties in Kentucky. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2018, 5:11 PM EDT (21:11 UTC)
Expired
Jul 20, 2018, 6:00 PM EDT
In force
49 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Estill County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY

The radar

The Jackson,KY radar (KJKL), 59 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 5:30 PM EDTTSTM WND DMGKimbrell, KYTREE ACROSS ROAD AT ON LILYS FERRY RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 4:16 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 918 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
918 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

915 
WUUS53 KJKL 202111
SVRJKL
KYC065-165-173-197-202200-
/O.NEW.KJKL.SV.W.0069.180720T2111Z-180720T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
511 PM EDT FRI JUL 20 2018

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Powell County in east central Kentucky...
  Southeastern Montgomery County in east central Kentucky...
  Northern Estill County in east central Kentucky...
  Southern Menifee County in east central Kentucky...

* Until 600 PM EDT.

* At 511 PM EDT, a severe thunderstorm was located over Westbend, or
  9 miles west of Stanton, moving east at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Stanton, Frenchburg, Jeffersonville, Clay City, Wellington,
  Campsites in the Indian Creek area of the Daniel Boone National
  Forrest, Pilot, Means, Levee, Bowen, Stoll and Kimbrell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3793 8346 3783 8353 3782 8359 3783 8362
      3771 8373 3776 8409 3778 8411 3781 8408
      3781 8412 3784 8410 3784 8408 3782 8407
      3785 8406 3784 8400 3787 8403 3787 8402
      3792 8399 3793 8397 3798 8399
TIME...MOT...LOC 2111Z 282DEG 41KT 3789 8402 

HAIL...0.75IN
WIND...60MPH
 
$$

GREIF
1 follow-up statement
024 
WWUS53 KJKL 202157
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
557 PM EDT FRI JUL 20 2018

KYC065-165-173-197-202206-
/O.EXP.KJKL.SV.W.0069.000000T0000Z-180720T2200Z/
Powell KY-Montgomery KY-Estill KY-Menifee KY-
557 PM EDT FRI JUL 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR POWELL...SOUTHEASTERN
MONTGOMERY...NORTHERN ESTILL AND SOUTHERN MENIFEE COUNTIES WILL
EXPIRE AT 600 PM EDT...
        
The storm which prompted the warning has weakened below severe 
limits. Therefore, the warning will be allowed to expire.  However 
gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern and east central Kentucky.

LAT...LON 3793 8346 3783 8353 3782 8359 3783 8362
      3771 8373 3776 8409 3778 8411 3781 8408
      3781 8412 3784 8410 3784 8408 3782 8407
      3785 8406 3784 8400 3787 8403 3787 8402
      3792 8399 3793 8397 3798 8399
TIME...MOT...LOC 2156Z 282DEG 41KT 3778 8341 

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 4:48 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 20, 4:48 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
448 PM EDT Fri Jul 20 2018

.UPDATE...
Issued at 448 PM EDT FRI JUL 20 2018

The forecast has been updated to include recently issued severe
thunderstorm watch 292. Also inserted severe weather elements into
the weather grids to account for the threats mentioned in the
severe weather watch. The hazardous weather outlook has also been
updated to include mention of the severe thunderstorm watch. The
forecast is now up to date. Will issue later updates as counties
get shaved off of the severe weather watch.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 340 PM EDT FRI JUL 20 2018

A cluster of strong to severe thunderstorms is approaching the
forecast area from the west. At this time, should these storms
hold together, they would begin to affect portions of the area
along and north of a line from Stanton to Campton to Salyersville
to Canada in Pike county. The question now will be whether or not
these storms will be able to maintain their current intensity as
they move over a portion of the area that received quite a bit of
rainfall this morning. Will keep severe wording in the grids and
the zone forecast text product until we see firm evidence that the
ongoing storms can not maintain current strength or that new
activity will not be able to reach severe limits. For now it will
be a matter watching and seeing what happens as ongoing storms
move into our area. At this time, we feel that the primary threats
with any strong to severe storms will be damaging wind gusts and
locally heavy rainfall that could lead to flooding. A new concern
is the potential for heavy rainfall and flooding, especially for
areas that receive alot of rain this morning. A flash flood watch
is in effect to address this issue through midnight tonight. At
this time, multiple rounds of showers and storms are expected to
move across the area this afternoon through Saturday night. The
trigger for this activity will be an area of low pressure that
will be moving slowly across the Great Lakes and Ohio Valley
regions, and the surface cold front associated with it.

Temperatures should bottom out the next two nights at near normal
values in the mid to upper 60s. Highs on Saturday will depend on
the amount of cloud cover and precipitation we experience, but
should generally be well below normal, with max values ranging
from the upper 70s in our north, to the lower 80s everywhere else.

.LONG TERM...(Saturday night through Thursday)
Issued at 248 AM EDT FRI JUL 20 2018

Upper level low will shift south over Kentucky Saturday night,
before slowly moving further south on Sunday. This system will
then slowly fizzle out into next week. The best chances for rain
may come on Saturday night into Sunday as deep moisture and lift
is in place for a soaking rainfall. Hard to judge how many
thunderstorms we will see given the abundance of cloud cover, but
will maintain a small chance for storms. Did undercut guidance a
bit on highs Sunday given the cloud cover and elevated rain
chances. As we head into next week, shower and storm chances
should be more focused during the afternoon/evening peak heating
period, as forcing diminishes. However, models continue to provide
chances through at least next Thursday each day and no reason to
doubt this given the wet pattern we have been in. Temperatures
should rebound a bit going into next week with highs back into the
80s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
ISSUED AT 159 PM EDT FRI JUL 20 2018

As a surface low pressure has advanced towards the Commonwealth
from the west this morning, showers and thunderstorms overspread
the northernmost TAF sites of SYM, JKL, and SJS. A second round of
storms will affect the area this evening, although timing is
still a bit uncertain at this time. Have allowed for a TEMPO group
of IFR to show the advancement of this line later this evening.
Winds will generally be light, but will increase with storms to
about 20 kts. Wind gusts could potentially reach 35 kts or greater
with this line. The other concern towards the end of the TAF
period will be fog development, particularly in areas with recent
rains from during the day and evening. Have allowed for MVFR
conditions towards dawn to address this. The likelihood of showers
will remain high on Saturday as the low pressure system moves even
closer to our region.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight EDT tonight for KYZ044-050>052-
060-104-106.

&&

UPDATE...AR
SHORT TERM...AR
LONG TERM...KAS
AVIATION...CGAL/GEOGERIAN
Hazardous weather outlook, Jul 20, 4:44 PM EDT, 27 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
444 PM EDT Fri Jul 20 2018

KYZ044-050>052-060-104-106-212345-
Fleming-Montgomery-Bath-Rowan-Menifee-Elliott-Morgan-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Frenchburg, Sandy Hook,
and West Liberty
444 PM EDT Fri Jul 20 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Severe thunderstorms will be possible through this evening. The
primary threats will be damaging winds and large hail. An isolated
tornado is also possible. Additionally, flash flooding will be a
threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible at times from Saturday through
Thursday, mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through late this evening.

KYZ058-059-068-069-080-107>120-212345-
Estill-Powell-Rockcastle-Jackson-Laurel-Johnson-Wolfe-Magoffin-
Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-
Pike-
Including the cities of Irvine, Ravenna, Clay City, Stanton,
Brodhead, Mount Vernon, McKee, Annville, London, Paintsville,
Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville,
Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester,
Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City,
Pikeville, and South Williamson
444 PM EDT Fri Jul 20 2018

...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Severe thunderstorms will be possible through this evening. The
primary threats will be damaging winds and large hail. An isolated
tornado is also possible. Additionally, isolated flash flooding
will be a threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible at times from Saturday through
Thursday, mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through early this evening.

KYZ079-083>088-212345-
Pulaski-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Including the cities of Burnside, Somerset, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, and Harlan
444 PM EDT Fri Jul 20 2018

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Strong to severe thunderstorms will be possible through this
evening. The primary threats will be damaging winds and large
hail. An isolated tornado is also possible. Additionally, isolated
flash flooding will be a threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible at times from Saturday through
Thursday, mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through early this evening.

AR/GEOGERIAN

In the hours before

Special weather statement, Jul 20, 4:19 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service JACKSON KY
419 PM EDT FRI JUL 20 2018

KYZ044-052-202100-
Rowan-Fleming-
419 PM EDT FRI JUL 20 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FLEMING AND NORTH
CENTRAL ROWAN COUNTIES...

At 419 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fairview to near Cowan. Movement was
east at 35 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Flemingsburg, Fairview, Pecks Ridge, Mount Carmel, Nepton, Triplett,
Tilton, Muses Mills, Craintown, Wallingford, Plummers Landing, Cowan,
Poplar Plains, Foxport, Elizaville, Waltz, Goddard, Ewing and
Flemingsburg Junction.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central Kentucky.

LAT...LON 3849 8359 3843 8358 3840 8348 3838 8345
      3840 8341 3829 8333 3830 8385 3834 8384
      3836 8388 3835 8390 3837 8390 3836 8392
      3842 8395 3845 8398 3849 8393 3846 8385
      3852 8364
TIME...MOT...LOC 2019Z 272DEG 29KT 3850 8395 3837 8396

GREIF
Special weather statement, Jul 20, 4:51 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service JACKSON KY
451 PM EDT FRI JUL 20 2018

KYZ058>060-108-111-202130-
Menifee-Lee-Estill-Wolfe-Powell-
451 PM EDT FRI JUL 20 2018

...A STRONG THUNDERSTORM WILL AFFECT POWELL...CENTRAL ESTILL...SOUTH
CENTRAL MENIFEE...NORTHEASTERN LEE AND WOLFE COUNTIES...

At 451 PM EDT, a strong thunderstorm was located over Hardwick, or
near Stanton, moving east at 45 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Stanton, Irvine, Campton, Clay City, Fincastle, Ravenna, Campsites in
the Indian Creek area of the Daniel Boone National Forrest, Pilot,
Torrent, Bowen, Leeco, Kimbrell, Rice Station, Fillmore, Pine Ridge,
Calloway Crossing, Wiseman Crossing Station, Virden, Winston and
Patsey.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern and east central Kentucky.

LAT...LON 3785 8348 3782 8343 3762 8348 3764 8352
      3759 8354 3770 8409 3775 8408 3778 8411
      3781 8408 3782 8410 3780 8411 3784 8411
      3784 8408 3782 8407 3785 8406 3783 8400
      3787 8403 3786 8401 3789 8399
TIME...MOT...LOC 2051Z 281DEG 37KT 3780 8396

GREIF
Special weather statement, Jul 20, 5:01 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service JACKSON KY
501 PM EDT FRI JUL 20 2018

KYZ044-052-104-202130-
Rowan-Elliott-Fleming-
501 PM EDT FRI JUL 20 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FLEMING...NORTHERN
ROWAN AND NORTHWESTERN ELLIOTT COUNTIES...

At 501 PM EDT, a strong thunderstorm was located over Plummers
Landing, or 11 miles northwest of Morehead, moving east at 75 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Morehead, Cranston, Munson, Haldeman, Triplett, Hilda, Ringos Mills,
Sharkey, Muses Mills, Hays Crossing, Wallingford, Plummers Landing,
Gates, Waltz and Goddard.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central Kentucky.

LAT...LON 3840 8348 3838 8345 3840 8341 3832 8334
      3822 8330 3822 8322 3827 8317 3823 8312
      3823 8309 3821 8307 3820 8301 3821 8317
      3822 8365 3841 8365 3842 8353
TIME...MOT...LOC 2101Z 269DEG 64KT 3833 8356

GREIF
Local storm report, Jul 20, 5:02 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
502 PM EDT FRI JUL 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     4 S OWINGSVILLE         38.08N 83.76W
07/20/2018  M62 MPH          BATH               KY   MESONET

            KENTUCKY MESONET STATION MEASURED 62 MPH WIND GUST.

&&

RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:52 AM EDTAreal Flood AdvisoryJKLBath, Fleming, Rowan113 min
Jul 20, 10:00 AM EDTSpecial Weather StatementJKLFleming, Rowan30 min
Jul 20, 10:34 AM EDTSpecial Weather StatementJKLBath, Montgomery26 min
Jul 20, 10:36 AM EDTAreal Flood AdvisoryJKLBath, Montgomery114 min
Jul 20, 11:00 AM EDTSpecial Weather StatementJKLElliott, Morgan, Rowan30 min
Jul 20, 2:44 PM EDTFlash Flood WatchJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more9 hr
Jul 20, 4:19 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Montgomery, Rowan3 hr
Jul 20, 4:19 PM EDTSpecial Weather StatementJKLFleming41 min
Jul 20, 4:25 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Powell50 min
Jul 20, 4:31 PM EDTTornado WarningJKLBath, Montgomery29 min
Jul 20, 4:33 PM EDTFlash Flood WarningJKLBath, Fleming, Montgomery, Rowan4 hr
Jul 20, 4:51 PM EDTSpecial Weather StatementJKLEstill, Powell, Wolfe39 min
Jul 20, 4:57 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 3 more48 min
Jul 20, 5:01 PM EDTSpecial Weather StatementJKLRowan29 min
Jul 20, 5:08 PM EDTAreal Flood AdvisoryJKLBath, Menifee, Montgomery, Morgan, Powell, Rowan3 hr
Jul 20, 5:26 PM EDTSpecial Weather StatementJKLEstill, Lee, Wolfe34 min
Jul 20, 5:33 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Powell, Wolfe27 min
Jul 20, 5:40 PM EDTSpecial Weather StatementJKLJohnson, Magoffin35 min
Jul 20, 5:41 PM EDTSpecial Weather StatementJKLJackson, Rockcastle34 min
Jul 20, 5:56 PM EDTSpecial Weather StatementJKLEstill, Lee, Powell, Wolfe49 min
Jul 20, 6:01 PM EDTSpecial Weather StatementJKLJohnson, Martin44 min
Jul 20, 6:25 PM EDTSpecial Weather StatementJKLEstill, Lee50 min
Jul 20, 6:44 PM EDTSpecial Weather StatementJKLPike46 min
Jul 20, 6:46 PM EDTSpecial Weather StatementJKLJackson44 min
Jul 20, 6:48 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike42 min
Jul 20, 6:52 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley38 min
Jul 20, 7:06 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle39 min
Jul 20, 7:13 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Lee, Owsley, Pulaski and 1 more3 hr
Jul 20, 7:25 PM EDTSpecial Weather StatementJKLJackson, Rockcastle50 min
Jul 20, 7:28 PM EDTSpecial Weather StatementJKLPike32 min
Jul 20, 7:39 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, Pulaski, Rockcastle51 min
Jul 20, 7:45 PM EDTSpecial Weather StatementJKLLetcher45 min
Jul 20, 7:51 PM EDTFlash Flood WarningJKLJackson, Laurel, Pulaski, Rockcastle4 hr
Jul 20, 7:56 PM EDTSpecial Weather StatementJKLJackson, Laurel34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.